Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 128, NWS Lincoln, IL

May 31, 2000Fulton County, Peoria County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 31, 2000, 5:05 AM CDT for Fulton County, Peoria County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 31, 2000, 5:05 AM CDT (10:05 UTC)
Expired
May 31, 2000, 5:45 AM CDT
In force
40 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Fulton County, IL, Peoria County, IL

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2000-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2000-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 316 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
645 J/kg
Mixed-layer CIN
-385 J/kg
Mixed-layer LCL
1615 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
316 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WUUS53 KILX 311007
SVRSPI
ILC057-143-311045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
505 AM CDT WED MAY 31 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PEORIA COUNTY IN CENTRAL ILLINOIS
  EASTERN FULTON COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 545 AM CDT

* AT 505 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHEAST OF CANTON...MOVING SOUTHEAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TRIVOLI
  CANTON
  GLASFORD

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.

LAT...LON 4072 8988 4062 9009 4046 9002 4058 8969

CHURCHILL

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:55 AM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 31, 2:55 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
255 AM CDT WED MAY 31 2000

FCST CHALLENGE REMAINS PCPN CHANCES.

NO MISSING THE LARGE MCS MOVING THRU ERN IA AND NWRN IL ERLY THIS
MORN. SIMILAR SETUP AS YESTERDAY...BUT CONVECTION INITIATED FARTHER
EAST AND IS MAKING FARTHER SWRD PROGRESS. LOOK FOR CONVECTION TO CLIP
NRN ILX CWA COUNTIES THIS MORNING BEFORE THIS NOCTURNAL COMPLEX
BEGINS TO LOSE ITS PUNCH. 06Z SFC ANALYSIS SHOWS BOUNDARY FM CRL KS
TO CRL IA...ACRS SRN WI NE TO LK HURON. PCPN CHANCES ACRS ILX CWA
HINGE ON FNTL POSITION...WITH MODELS DISPLAYING A LOT OF
UNCERTAINTY. ONGOING MCS WL GENERATE CONVECTIVELY INDUCED VORT MAX
WHICH WL TEND TO NUDGE THE SFC BOUNDARY SWRD. ANY OUTFLOW BOUNDARIES
LEFT OVER FM NOCTURNAL CONVECTION WL BE AT RISK FOR LATER
DEVELOPMENT...WHERE ONLY MARGINAL CAP EXISTS. AGAIN PREFER ETA
SOLUTION...WHICH HAS FRONT FARTHEST SOUTH. ETA ALSO HAD BEST HANDLE
ON CONVECTIVE VORT MAX...ALTHOUGH POSITION TOO FAR NORTH. ETA HAS
SFC FRONT AS FAR SOUTH AS QUINCY TO CHAMPAIGN LINE AFTER 18Z. SRN
1/3 OF STATE WITH DECENT CAP...700MB TEMPS 9-10C...SO DEVELOPMENT
THAT FAR SOUTH UNLIKELY.

LONGWAVE TROF IN PACIFIC NW ATTM WL BECOME KEY PLAYER IN FRONTAL
POSITION LATE WED INTO THU. MODELS ALL PROGRESSIVELY BRINGING THIS
FEATURE ACRS ROCKIES INTO DAKOTAS BY ERLY THU. WITH MORE AMPLIFIED
UPR FLOW...MODELS WANTING TO BUILD UPR RIDGE ACRS IL...PUSHING THE
SFC FNT BACK UP INTO NRN IL/SRN WI REGION. AGAIN...UNCERTAINTY OF
FRONTAL POSITION...WITH SRN POSITION FAVORED. THIS WLD KEEP NRN ILX
CWA AGAIN IN THE BEST RAIN THREAT AREA.

UPR TROF WL BECOME PUSH NEEDED TO PUSH THIS SYSTEM EWRD LATER THU.
MODELS ALL CONSISTANT WITH PUSHING CF THRU NW IL LATE THU...WITH
TIMING DIFFERENCES NEGLIGABLE AT THIS POINT. MUCH OF PCPN MAY BE
BEHIND FRONT AS MOIST FLUX CONVERGENCE MAXES OUT POST-FRONTAL. THINK
MRF IS TRYING TO DIG FRONT TOO FAR SOUTH...TO TN BY ERLY SAT. WL
NEED TO MONITOR THIS IN FUTURE RUNS. SAT LOOKS TO BE BEST SHOT OF
DRY WEATHER...AS OVERRUNNING SITUATION SETS UP AGAIN SUN. TOO
UNCERTAIN WITH TIMING AND POSITIONING THIS FAR OUT. GIVEN NO MAJOR
CHANGE TO THIS MORNING/S MRF...WL KEEP CURRENT EXTENDED GOING.

GUINDANCE RAN TOO WARM WITH CLOUD-COVER YESTERDAY. WL TEND TOWARD
COOLER GUIDANCE DAY TEMPS...ESP AT LOCATION INVOF BOUNDARY.

PRELIMINARY NUMBERS FOR COORDINATION.

SPI BB 088/069 091/063 080 81334
PIA BB 085/068 089/061 078 81444
DEC BB 087/069 091/065 079 81334
CMI BB 086/068 089/064 078 81433
MTO BB 088/070 091/067 081 81222
LWV BB 090/070 092/068 083 81112

.ILX...
IL...NONE.

PLAHMER

In the hours before

Local storm report, May 31, 3:09 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
309 AM CDT WED MAY 31 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0231 AM    GALESBURG                 IL   1.75 INCH HAIL
05/31/00   KNOX                           FROM SHERIFF DEPT.

FISHER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 2:33 AM CDTSevere Thunderstorm WarningILXKnox42 min
May 31, 4:15 AM CDTFlash Flood WarningILXKnox3 hr
May 31, 7:17 AM CDTFlash Flood WarningILXKnox103 min
May 31, 8:50 AM CDTFlash Flood WarningILXKnox3 hr
May 31, 10:21 AM CDTSevere Thunderstorm WarningILXFulton39 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.